MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; PLATE

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; PLATE
Model Number 50-774-20-09
Health Effect - Clinical Code Pain (1994)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had a pathologic fracture due to mandibular atrophy.Patient was treated with radiation for a cancerous mandibular lesion in the same area prior to the fracture.Patient had undergone a series of hyperbaric oxygen therapy prior to surgery.Upon completion of radiation the patient had complained of tenderness on the left side of his jaw.X-ray was taken which demonstrated a pathologic fracture of the left mandible close to the mandibular angle.On (b)(6) 2017 patient underwent surgery and a ts locking plate was implanted.Surgery was successful with reduction and application of the plate with locking screws.Surgery and healing was uneventful until (b)(6) 2017 when the patient complained that while he was chewing he heard a popping noise.Patient was wearing upper and lower dentures at the time this occurred.Post-operative x-ray during his exam revealed the locking plate had fracture at the initial fracture site.The doctor planned to take him back to the operating room and position our external fixator, which was to occur on (b)(6) 2017.Patient cancelled surgery to get a second opinion.Plate still remains in patient.Doctor reported patient is not in any pain at this time.
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage was calculated and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.The review of the product device history records was performed based on the lot number provided.In the investigation no anomalies were discovered.Due to no device being returned the root cause for the failure cannot be determined.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE CMF
Common Device Name
PLATE
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6419026
Report Number9610905-2017-00033
Device Sequence Number647996
Product Code MQN
UDI-Device Identifier00888118078377
UDI-Public(01)00888118078377
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number50-774-20-09
Device Lot Number31036778
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR